MAUDE Adverse Event Report: AVANOS MEDICAL INC MICROCUFF* ENDOTRACHEAL TUBE FOR ADULTS; MICROCUFF* ADULT ENDOTRACHEAL TUBE

AVANOS MEDICAL INC MICROCUFF* ENDOTRACHEAL TUBE FOR ADULTS; MICROCUFF* ADULT ENDOTRACHEAL TUBE
Model Number 35218
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: the cuff "blew" post intubation on multiple (five (5)) patients, across three (3) units and in the emergency room (er) in less than a two-month period.All the patients were re-intubated without incident.5 different reports will be submitted for each patient.1st report 8030647-2025-00082, 2nd 8030647-2025-00083, 4th 8030647-2025-00085, 5th 8030647-2025-00086.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 19 sept 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 19 sept 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.Complaint was considered not confirmed based on lack of sample availability or images of the "exploded" cuff.A 24 month review was conducted and 1 additional complaint was identified as related to this issue.3 lot numbers were provided, the vendor was notified of the incident.This incident was not identified as an increasing trend.No further action to be taken.Risk assessment.1.Patient/caregiver risk (b)(4) microcuff ett dfmea rev 07 was reviewed to perform a risk assessment.Hazard id d 4.6 was identified as most aligned with this incident.The hazard reads "cuff burst" with an associated severity rating of 4/5 - severe.The expected occurrence for this failure mode rates as a 1-improbable.Per table 1 in (b)(4), a severity of 4 and an occurrence level of "improbable" results in a "low" risk and dictates that a capa is optional.Lsit-harm noted to be 2-remote.This incident represents a "medium" patient risk.From the information reported, it requires supplier investigation to determine a potential root cause to the incident.2.Compliance/regulatory risk per regulatory risks listed in tables 2 and 2a of ref-(b)(4), the risk is determined to be "low".
 
Event or Problem Description

Common Device Name
MICROCUFF* ADULT ENDOTRACHEAL TUBE
Manufacturer (Section D)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mexico
MX  
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 
MDR Report Key23104215
Report Number8030647-2025-00084
Device Sequence Number18429608
Product Code BTR
UDI-Device Identifier00609038352183
UDI-Public(01)00609038352183(10)100104216
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35218
Device Catalogue Number35218
Device Lot Number100104216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date09/20/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
35215 MICROCUFF* ADULT ENDOTRACHEAL TUBE.; 35215 MICROCUFF* ADULT ENDOTRACHEAL TUBE.; 35216 MICROCUFF* ADULT ENDOTRACHEAL TUBE.; 35216 MICROCUFF* ADULT ENDOTRACHEAL TUBE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown